The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Anyone experienced this?


#1

I’ve been seeing a NUCCA chiropractor for over 8 weeks now and it has REALLY helped with my vertigo and dizziness. While I’m not 100%, for the last two weeks I’ve been at 85-90%. I was experiencing constant sense of motion/drunk feeling/brain fog which has almost totally cleared up.

After getting up from a restaurant today, my head felt extremely fuzzy and I felt like I was being pulled to the left. I started having an anxiety attack but was totally fine before this. I now still have a very lightheaded/fuzzy feeling in my head and feel like I’m being pulled to the left a bit when I wak mostly. The fuzzy feeling feels like it’s in the back of my head/neck area and my forehead.

Trying not to freak out. Anyone have this? Thanks.


#2

Yup this has happened to me. That pulling sensation - usually from some type of light in a room doing that to my optic nerve that then does something weird to my vestibular nerve. I have been almost completely cured by 200mg of gabapentin three times a day combined with magnesium glycinate at 400mg per day… not sure what coQ10 and b2 are doing. I don’t know if this would help others, but I"m just putting it out there as I know how horrible these symptoms are. I’m actually enjoying life again. I still feel weird sometimes but it’s not anything I get too upset about… xx

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)


#3

Hey liv,

Thanks for sharing. How long have you been on gaba and what’s the worst symptoms you get on bad days?

-Michelle


#4

Basically my symptoms are only really bad if I’m under intense fluorescent (CFL) lights or very loud noise (like if I’m at a concert). Restaurants and conference settings with lots of screens are the worst too though. I guess it’s the amount of power that those lights generate. It affects my optic nerve that I guess cascades to other nerves that are connected in the brainstem, like the vestibular nerve. Anyway, it would be fascinating if it weren’t so debilitating. My worst symptoms are a feeling of being at a slant when walking, feeling like my head is being pushed down or forward, bouncing like on a trampoline, feeling of intense head pressure and behind the eye pain etc, a dizziness that feels like you’re constantly moving but not the vertigo that some people get where they are spinning, it’s like a rocking. sometimes I get pain that would radiate down my jaw and in my face if I was exposed to too much in a day. Then a powerful migraine, but this has only happened more that I’m back in the USA with more CFLs.

I was living in Jerusalem for work for a year with this (the second year i had it…basically I’ve never really taken time off work…I just manage to push through) and they had less modern lights, and I did better. MAV may be some type of trigeminal neuraglia from a viral attack, maybe all of it is nerve damage and overactive nerves caused by that attack. I had my symptoms start abruptly in 2013. The drugs that slow down nerve activity like gaba help - that’s what topamax does and valproic acid. The antidepressants apparently stop your body from receiving the nerve signals in the same powerful manner, by some alteration of serotonin, which controls pain response I think, I don’t know. Nort. also helped me at 10mg per night but I was gaining weight. I’m very sensitive to drugs apparently. I tolerate gaba very well.

I take 200mg 3x a day of gaba right now but may go back to 100mg 3x a day because it makes me think a little slower I believe… not sure. I just feel a bit sedated on it at any dose so lower is better. it helps give me my sense of stillness back. The other supplements I’ve started taking help a lot too but I didn’t phase them in , so I don’t know which one is helping the most. B2 seems to be very good at 400mg a day, magnesium glycinate at the same level. I 'm scared of butterbur, but I might start petadolex if it seems worth it. It does seem to be safe, but basically the certification was taken away by Germany for some reason for its safety and it’s banned in Switzerland, so although I’d really like to try it, I’m still hoping to get my symptoms under control with magnesium, constitent use of B2, and mag glycinate. CoQ10 is good too it seems, but I’m cutting it out now to see if it made any big difference. Hope you feel better, Michelle!! Keep me posted if you find something that really works for you… xx


#5

Thanks liv.

I guess I’m just confused since I was seeing so much progress with my NUCCA treatments. I was on my way back to 100%. I did strain my neck a bit yesterday by picking up my 1 year old nephew so I’m wondering if it was related to that.

I haven’t taken any medication and have gotten to 90% with the NUCCA. The episode I had yesterday seems to have passed but just taking it easy. It scared me because throughout this all, I haven’t felt the tilting before. Just the whobbly boat/ drunk feeling with is terrible on its own.


#6

Hi Michelle,

just understanding now that you were referring to a “tilt”, not a “pull”, yes, I did have that before. I did some chin tucks at home (you bring your head back and forward) as per a PT friend’s advice before my dizziness became chronic, and the world shifted to the left about 45 degrees 15 minutes later. I did the same tuck again later that day and it happened again 15 minutes later. Then it dawned on me it must be the chin tucks.

So, if you had that type of tilt, yes, definitely, it is from squeezing something (vein or nerve) in the neck. Don’t worry about it.


#7

I guess it felt like a bit of both a pull and a tilt. This stuff is so hard for me to explain sometimes.

Thank you!


#8

If you feel good doing NUCCA, keep doing it, it takes time for the vertebra to “stick” in its place, so you shouldn’t do anything strenuous for some time until the vertebra and muscles etc acclimate to it’s new position. I did try NUCCA for several sessions and it didn’t help me personally. Just know that as long as you are seeing and improvement a little drawback here and there as long as it becomes less infrequent is a positive sign. I’m glad you are responding well to that because if this really helps you, you never have to take any meds or other things to feel better, which would be great.